Hail, Forrest
- When
- June 10, 5:03 PM CST
- Where
- Forrest County, 0.91 mi SW of Brooklyn
- Measured
- 0.88 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.060, -89.190
Dime to nickel size hail fell in Brooklyn.
Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 10th, 2011. Severe storms affected portions of south-central Mississippi in response with the storms producing isolated wind damage and dime to nickel size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 10th, 2011. Severe storms affected portions of south-central Mississippi in response with the storms producing isolated wind damage and dime to nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 10, 2:46 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT FRI JUN 10 2011 ...THE HEAT IS RETURNING TO THE REGION... .UPDATE...HAVE UPDATED THE FORECAST TO REFLECT THE DIMINISHING COVERAGE OF CONVECTION THIS EVENING. ISOLATED STORMS WILL REMAIN FOR THE NEXT COUPLE OF HOURS BUT THE RISK OF SEVERE IS DECREASING RAPIDLY WITH THE APPROACH OF SUNSET. STILL LOOKING FOR THE AREA TO BE RAIN FREE BY 10 PM. && .DISCUSSION...CONVECTION HAS HAD A LATER START TODAY...BUT THERE ARE SOME CONVECTIVE CLUSTERS ONGOING ACROSS SOUTHERN AL WHICH ARE MOVING WESTWARD AND SHOULD INTERACT WITH TOWERING CU ACROSS THE E-CENTRAL/SE PORTION OF THE CWA LATER THIS AFTERNOON/EVE. CURRENT POP FORECAST HANDLES THIS WITH LINGERING ACTIVITY GOING UNTIL 8-9 PM. SAME THINKING GOES FOR THE INTENSITY OF THIS ACTIVITY...THERE REMAINS ENOUGH LAPSE RATE OUT THERE TO SUPPORT SOME STRONG STORMS WITH A COUPLE SVR STORMS NOT OUT OF THE QUESTION. LOOK FOR SKIES TO CLEAR WITH ANY CONVECTIVE DEBRIS ALSO GOING AWAY BY 10 PM. OVERNIGHT LOWS WILL BE SIMILAR TO THIS MORNING AND GUID WAS PRETTY GOOD. HOWEVER...DID OPT TO LOWER A SITE OR TWO BASED OFF PERSISTENCE. SATURDAY WILL BE VERY SIMILAR TO TODAY. THE CONVECTIVE ACTIVITY WILL BE ISOLATED AND WAIT UNTIL LATER IN THE AFTERNOON TO FIRE AND MAINLY OCCUR ACROSS THE SE/S PORTION. STEEP LAPSE RATES WILL AGAIN EXIST AND LIKE TODAY...A FEW STRONG/POSSIBLE SVR STORM COULD OCCUR. SFC TEMPS WILL BE IN THE MID 90S AND THIS WILL SERVE TO SUPPORT A BIT MORE INSTABILITY THAN TODAY ALONG WITH MORE INVERTED V SOUNDING PROFILES. FOR SUN-WED...THINGS BECOME MORE INTERESTING AND HOTTER. BY LATER IN THE WEEKEND...WE WILL SEE THE UPPER RIDGE BUILD A BIT TO OUR WEST AND PLACE US ON THE EASTERN PERIPHERY OF THIS FEATURE. THIS RIDGE WILL NOT BE AS AMPLIFIED/STRONG AS LAST WEEK...BUT WILL SERVE TO HEAT THINGS UP IN THE LOWER LEVELS. LOOK FOR TEMPS TO RANGE FROM 95-98...IF NOT A TAD WARMER IF THINGS SET UP JUST RIGHT. LOW LEVEL TRAJECTORIES WILL HAVE SOME SORT OF NORTHERLY COMPONENT AND THAT USUALLY LEADS TO 95-100 DEGREES. AT THIS TIME...TWEAKED GUID UP A BIT...BUT DID NOT GET TOO AGGRESSIVE DUE TO PERSISTENT CONVECTIVE CHANCES. ON THAT NOTE...THE SUN-WED PERIOD LOOKS TO BE A BIT ACTIVE IN THE CONVECTIVE DEPARTMENT. AT THIS TIME...POPS ARE ONLY RUNNING 20-30%...BUT WITH ANY STORM...THE POTENTIAL WILL EXIST FOR SVR WEATHER. THE DEVELOPING NW FLOW TYPICALLY SUPPORTS MORE ACTIVE SUMMER TYPE STORMS AS LAPSE RATES WILL BE VERY STEEP. ADDITIONALLY...GUID IS INDICATING A WEAK(BUT PERSISTENT) SFC TROUGH LINGERING ACROSS A PORTION OF THE CWA NEXT WEEK. THIS WILL SERVE TO PROVIDE A LOW LEVEL FOCUS AND USUALLY RESULTS IN VERY WARM TEMPS. THE COMBINATION OF UPPER 90S TEMPS...STEEP LAPSE RATES...SBCAPE 3000 J/KG AND POTENTIALLY SOME MID LEVEL FLOW >20KTS...WILL LEAD TO SVR STORMS. AT THIS TIME...BEING ON THE EDGE OF THE UPPER RIDGE MAKES IT A TOUGH FORECAST BECAUSE IT WILL BE A FINE LINE BETWEEN NO STORMS AND SVR STORMS. EITHER WAY...THE POTENTIAL IS THERE AND WE WILL BEGIN TO MENTION THIS RISK FOR AT LEAST ISO SVR STORMS SUN-WED IN THE HWO. /CME/ && .AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL INTO TONIGHT. EXPECT CONVECTION TO END SHORTLY AFTER SUNSET THIS EVENING...WITH PATCHY FOG FORMING TOWARD DAY BREAK EARLY SATURDAY MORNING. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT FRI JUN 10 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY... A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON INTO THE EARLY EVENING...AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. THE MAIN RISK WITH THE MOST INTENSE STORMS DURING THESE TIMES WILL BE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THE MOST INTENSE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 540 PM CDT FRI JUN 10 2011 MSZ065-066-102320- COVINGTON MS-JONES MS- 540 PM CDT FRI JUN 10 2011 A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER JONES COUNTY AT 539 PM CDT...BETWEEN SOSO AND MOSELLE MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN WEST CENTRAL JONES AND EAST CENTRAL COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3150 8943 3172 8952 3174 8936 3153 8926 TIME...MOT...LOC 2239Z 068DEG 7KT 3166 8936 MRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 544 PM CDT FRI JUN 10 2011 MSZ065-102325- COVINGTON MS- 544 PM CDT FRI JUN 10 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF COLLINS AT 544 PM CDT...MOVING WEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3159 8956 3178 8964 3179 8950 3164 8946 TIME...MOT...LOC 2244Z 073DEG 7KT 3171 8951 MRM
The Mobile radar (KMOB), 100 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Dime to nickel size hail fell in Brooklyn.
A tree was blown down on Highway 49 just north of Maxie.
Power outages occurred around Taylorsville. Many trees were blown down across town.
A tree fell on a house south of Columbia near Cheraw.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313282, 313280, 313284, 313288.